How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24414
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My otherwise health 3 year old Lab ate too much of s peanut

Customer Question

My otherwise health 3 year old Lab ate too much of his peanut butter-filled beef knuckle late last night. Excessive vomiting & dry heaves followed all day today. What OTC medicine for humans would soothe his stomach & in what quantity(he is 60 lbs.)?
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 5 months ago.

The difficulty you're facing is giving oral medication to a vomiting patient. We generally treat these dogs parenterally (in any manner other than orally) in order to avoid them vomiting oral medications. That said, you can see how a suspension of PeptoBismol (bismuth subsalicylate) affects Zeus at a dose of between 0.125 - 1 mL/lb 3-4 times over a 24 hour period. A 60 lb dog, then, might receive 7.5 - 60 mL (quite a range of dosing) 3-4 times over a 24 hour period. That's equivalent to 1.5 teaspoons to 4 tablespoons 3-4 times over a 24 hour period. I would start with the lowest dose recommendation and increase if necessary at subsequent dosing times. Please respond with further questions or concerns if you wish.